The Diabetes Forum Support Community For Diabetics Online banner
1 - 3 of 3 Posts

· Registered
Joined
·
4,368 Posts
How long have you been off the Metformin? It may stay in your system for as much as a month or so. So it could be wearing off. Also as others have said we often go through cycles with higher bgs, that is just the way it is. Since metformin works in the liver to limit some of the liver dumps, I find whenever I try to go off of it, I seem to get a lot more liver dumps, even without eating any more carbs.
 

· Registered
Joined
·
4,368 Posts
One of the things metformin does for me is to cut my appetite, so I eat less at meals. I think it helps block some of the carbs that we eat so we don't spike quite as high. It also makes us sensitive to our own insulin. Since the metformin may stay in your system for a month or more, it would make sense that the first month you were off of it there was still some metformin left in your system. Now that it is all gone, you are seeing bgs creep up. Plus there is some contraversy wheter drugs like Glyburide actually burn out more beta cells quicker.
 

· Registered
Joined
·
4,368 Posts
I've been on metormin for over 4 years. Initially it took my extra weight off quickly. I took about 10 pounds off and was as 138 for over a year. Then I did some tweaking of my diet and upped my met and the next 10 pounds came off quickly. Again I plateaued for almost a year. Weight loss is like that. I am now around 120-122 most days, I would like to take another few off but I look good and feel good. I do notice whenever I eat too many carbs the weight does come back on way too quickly.
 
1 - 3 of 3 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top